Commentarii Mathematici Helvetici

Full-Text PDF (1805 KB) | Metadata | Table of Contents | CMH summary
Volume 87, Issue 1, 2012, pp. 187–241
DOI: 10.4171/CMH/252

Published online: 2012-01-16

The Dolgachev surface

Selman Akbulut[1]

(1) Michigan State University, East Lansing, USA

We prove that the Dolgachev surface $E(1)_{2,3}$ admits a handlebody decomposition without 1- and 3-handles, and we draw the explicit picture of this handlebody. We also locate a “cork” inside of $E(1)_{2,3}$, so that $E(1)_{2,3}$ is obtained from $E(1)$ by twisting along this cork.

Keywords: Dolgachev surface, handlebody decomposition

Akbulut Selman: The Dolgachev surface. Comment. Math. Helv. 87 (2012), 187-241. doi: 10.4171/CMH/252